Skip to content
My WebMD Sign In, Sign Up
Question on Vagifem ?????
avatar
sadblossom posted:
Hello ladies.........
I have a new question or a new one for me.........due to an Arimidex side effect, I now have vaginal dryness that makes sex very uncomfortable and will even cause light bleeding. My doctor prescribed Vagifem. My question is this..............this lubrication rx is made of a micro hormone base. Now...........if I am taking a cancer med to 'block' hormones after my cancer being hormone positive then why would I use a hormone based lubricant? This rx is 'slightly' absorbed when used. Does this not defeat the purpose of the Arimidex?????
Additional questions.........
Have any of you out there used this lubrication replacement?
Are there any 'natural' lubrications that have no side effects?

I even saw on a TV talk show that olive oil can be used and is extremely safe and much cheaper than most options.
I have not filled this RX yet because I am not convinced even with my doctor's 'ok' that it is a wise thing to use.
Can anyone help or have an opinion?
Thank you !
Pat~sadblossom
Reply
 
avatar
sadblossom responded:
OH! Another question I forgot...................

Are any of you on Fish Oil tablets? Do or can they interfere with the cancer meds? My docotr wants me on a high does for low HDL's. I am considering Mega Red for it is less pills to take and pass thru my liver and does not cause any 'fishy' after taste or effects.
Any comments?
 
avatar
Rachael67 responded:
Pat, I can fully appreciate just what you are talking about. Besides raising the possibility of additional estrogen in our bodies, the warnings and possible side-effects boggle the mind!

I recently saw an article about non-hormonal alternatives. They spoke of Replens, an over-the-counter mositurizer. One issue with other items which merely moisturize is that they do nothing to help with vaginal atrophy in the long run (tho' making things a bit more comfy is a definite positive!). One study on Replens, however, found it to be as effective as estrogen creams. The hydrating properties replenish the vaginal pH and reduce the incidence of vaginal dryness, itching and irritation.

I cannot speak from any personal experience as I've not had the chance to try it as yet, but did want to respond with a possible option for you.

Blessings.
Rachael
Just when the caterpillar thought her world was over, she became a butterfly!
Don't give up five minutes before the miracle!!
 
avatar
cindy12345678 responded:
Pat,
I tried the vagifem it wan't enough . I am using the estring.
I am kind of worried about the estrogen, but my onc feels
that it is ok to use. Probably because of my quality of life.
I was having the same problems,painful sex and bleeding.
Now it is better but not perfect. I tried the replens and it didn't work
Vagisil makes a vaginal moisterizer that works pretty good.
What I found works the best is "creme de la femm". I order it
from amazing solutions .com I was leary but it works better
than anything I have found.It is just a lubricant, no hormones.
I use it and the estrogen. I hope this helps, I know this
can be so frustrating.
Cindy
 
avatar
sadblossom replied to Rachael67's response:
Thank you Rachael. I appreciate the information. I would have thought there would have been more on here with that same problem. It is not an easy subject to bring up but is part of it.
I will check into your reccomendations.

Thanks again for taking the time to answer this post.
Blessings........
Pat~sadblossom
 
avatar
sadblossom replied to cindy12345678's response:
Cindy,
Thank you so much! I will give that one a try too. I am just uncomforatble using anything with hormones in it. My onco. dr said the Vagifem was ok as what a woman absorbs is just a micro amount,,,,,,,,,and thst is just it...........you DO absorb a micro amount from the Vagifem. Just the fact that you absorb any of it while taking a hormone blocker sends a red flag up tp me. As of yet I only experience discomfort during sex. The rest of the time I can tell no difference but that may change in time.I have been on Arimidex for 1 1/2 yrs and the symptoms may worsen the longer I take it. I have been told..........'well now you know the pill is working' :>).
Once again I will order the lubricant you mentioned. That is a very good suggestion.
Thank you!
Blessings............
Pat~sadblossom
 
avatar
Jenna291 replied to sadblossom's response:
Hi Pat,
I too have experienced dryness and some bleeding, which I was told are "normal". I feel too that with an estrogen positive tumor any amount of estrogen being absorbed is a red flag. The doctors say its a minimal amount, but it still is of concern and I won't use it.
I have been on the Arimidex going on 2 years now, and the itching and dryness have gotten a bit worse. I have a prescription for Miconozole which helps a lot with the itching, It is not all the time, every few weeks I am uncomfortable, and for a lubricant I use KY. It makes a big difference and it keeps me from bleeding. I may try Cindy's suggestions too.
Thanks ladies. This is a tough subject, but part of our lives few talk about.
~ Jenna
 
avatar
sadblossom replied to Jenna291's response:
Thank you for the reply Jenna. It is a very tough subject. We are putting our very personal lives wayyyyy out there but who else can we ask? The oncologist had no concern of what would be absoredb by using Vagifem but I did once I discovered what it the ingredients were and how it worked. To me it was like putting right back in what the Arimidex was working hard to take out. No matter of the location. I know KY but also know it has an ingredient that can affect blood sugar and blood pressure and I have a problem with both. So I had to put that one on the back shelf as well. And........lubricants containing vitamin E have side effects for certain individuals as is the glycol. It is a catch 22 here. I am leaning on maybe oilive oil as hidious as that sounds.BUT.......I am not thru reasearching this subject.
Thanks again for the reply. Those that have not experienced this will soon enough I'm sure.
Blessings..........
Pat~sadblossom
 
avatar
kiwiallright responded:
HI,

Try Replen's something like that - - it has no estrogen in - I use it all the time. It helps to re-moisten the lining etc. My OBGYN recommended that I use it. As far as I know there are no side effects. I have found it at Wallgreens & Walmart - not sure about CVS Pharmacy's

Good luck and hope that things work out for you.

Mary
 
avatar
sadblossom replied to kiwiallright's response:
Hi Mary,
Thank you so much! I will get this and try it as well. The no estrogen is a big plus to me!

Thank you again, I appreciate it very much!

Blessings..........
Pat~sadblossom
 
avatar
Jenna291 replied to sadblossom's response:
Pat,
I didn't realize the blood pressure issue with KY. Thanks for letting me know that since Arimidex can elevate blood pressure. UGGGHHH! These are the things you really need help with - thanks for bringing it up as who else but us can talk about it?

Mary, I will also try the Replens -thanks a lot!

Jenna
 
avatar
sadblossom replied to Jenna291's response:
Jenna, there is an ingredient in KY that can raise blood pressure in some individuals. As in my reasearch it stated not to use if you have hypertension which I do. But I also take Arimidex. Catch 22 again. My doctors are aware of my BP problem and I guess weighed the odds on the Arimidex. I take 2 meds for BP and some days still have some degree of problem so I do not want to make that any worse.
The glycerin in KY can raise blood sugar as well. I am a T-2 Diabetic.And most Diabetics have a hypertension problem as well.
We should Goggle any med or OTC alternative we use before we decide which is the best for us. To be honest the safest thing I have found so far is Olive Oil.
Blessings.........
Pat~sadblossom


Helpful Tips

What Is The Pink Bus???
One of our great resources is our famous PINK BUS! Some of you are familiar with her. Others may need a little introduction so I went back ... More
Was this Helpful?
59 of 74 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Breast Cancer Center